Posted By Pamela Brown on January 03, 1999 at 15:53:31:
I have a 7 year old daughter who has been on almost continuous
antibiotics since she was age 4 when she was hospitalized for
a possible kidney infection (psedemonus (sp?) was the bacteria
present). She has since "broken through" several times the
antiobiotic "daily" doses at bedtime. From Feb-May of 1998 she
had 5 infections, practically one after the other, the last one
(in May) was staphylococcus epidermidis. She has alergies to
Suprax, Nitrofuradatin (sp?) and amoxicillin. Bactrim and Keflex
she is tending to develop resistence to. In the last four weeks,
she has had another staph infection, followed by e-coli and now
has ANOTHER staph infection which they are treating with Bactrim
pending an additional culture. She has been in Ciproflaxin twice
in the last year for a 7-day course. She has had all the tests
such as VCUG, DMSA, cystoscopy, etc. and everything seems normal
and the kidneys are not damaged. The cystoscopy showed an in-
flamed bladder and engorged veins. The specialist said the infections
could be caused by the condition of the bladder, or the condition of
the bladder is causing the infections. This procedure was done 1 and 1/2
years ago. Her infections are constant now and she bedwets every night.
We keep being told she will grow out of it, but she is developing
new mutated bacteria which are becoming resistant to most antibiotics
she is able to take. We wonder if there isn't some other angle
doctor's are missing here as they say as long as they remain UTI's
and not kidney infections, they are a nuisance, but not a significant
health problem. Personally, I feel when she is building up resistance
to important antibiotics and she is having staph infections at her young
age, it has become a health problem, and not a nuisance any longer. Any ideas
as to what we can do? P.S. a little medical background--she was born with
vocal cord paralysis, trached at 13 days until decannulated at age 18 months.
had ear infections which required 6 months daily anbiotic use until age 3.
Also treated for alergies with steriods, etc. Had a respiratory failure
(inside and outside of lungs filled with fluid, also stomach -- had to take
24 oz. of fluid out of her lungs to get the ventilator to work)
Feb., 1997 where she was hospitalized and put on a ventilator at Johns Hopkins
Medical Center. She had developed joint pain (reduce use of left leg), low
grade fever of 100 degrees or more at least once a day for 6 weeks, chronic
abdominal pain for 4 months, became borderline for blood transfusion, high
blood pressure. Docs thought it was systemic rheumotoid arthritis, but ruled
it out with much testing. She is still undiagnosed at this point (possible
antibiotic reaction? She was on Suprax and Nitrofuradantin with the four months
prior to her "crash") She still experiences occasional abdominal pain for which
she describes in levels of "low, medium, high". She complains of UTI symptoms
about a week prior to urine tests being able pick up the infection. Your opinion
would be greatly appreciated.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.